MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.(b)(4).Device evaluation: according to evaluation description section, the suspect lens was discarded.Since lens is not available, the complaint issue reported could not be verified.Product deficiency could not be determined.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that the customer experienced a "pressure-related surge" with the phaco machine which caused a posterior capsular tear resulting in not enough stability to support the one-piece intraocular lens (iol) after inserted.Hence, the iol was cut out and removed from the eye.The surgeon then inserted a three-piece iol because the sulcus was stable, but the trailing haptic broke off.This three-piece iol was also cut out and removed from the eye.There was incision enlargement and suture required.In the absence of a back-up lens of the same style and power, the patient was left aphakic without a lens implanted.No further information available.This mdr report pertains to the three-piece suspect iol.A separate report has been submitted under the phaco unit report number 3006695864-2020-00320 which captures the reported capsule tear, incision enlargement, and suture.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10279982
Report Number2648035-2020-00503
Device Sequence Number13714666
Product Code HQL
UDI-Device Identifier05050474502161
UDI-Public(01)05050474502161(17)230622
Combination Product (Y/N)Y
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model NumberAR40E
Device Catalogue NumberAR40E00230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WHITESTAR SIGNATURE SYSTEM SN:(B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Date Report Sent to FDA01/01/2005